MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO (US) 3.0/15; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO (US) 3.0/15; CORONARY DRUG-ELUTING STENT
Model Number 401744
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/16/2020
Type of Reportable Event Malfunction
Event or Problem Description
An orsiro drug-eluting stent system was chosen for treatment of a calcified lesion in the distal rca.After placing the stent in the target lesion, the balloon could not be inflated.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation of the returned product revealed that both balloon shoulders and both ends of the stent are slightly opened.The stent is severely deformed at its proximal end and displaced by about 1 mm in distal direction.Microscopic inspection of the guidewire exit port revealed that both the guidewire lumen and the inflation lumen are sliced open longitudinally.During functional testing water was found leaking from the guidewire exit port.The balloon could not be inflated.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test.We can therefore confirm that the instrument was delivered in a leak-proof condition.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.The damage at the guidewire exit port was most likely caused during the preparations for the intervention or during the insertion phase.The displacement and severe deformation at the proximal end of the stent most likely happened after the actual complaint event (e.G.During withdrawal back into the guiding catheter).

Brand Name
ORSIRO (US) 3.0/15
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key9662497
Report Number1028232-2020-00550
Device Sequence Number16268875
Product Code NIQ
UDI-Device Identifier07640130438996
UDI-Public07640130438996
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2021
Device Model Number401744
Device Catalogue NumberSEE MODEL NO.
Device Lot Number06191510
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/20/2020
Supplement Date Received by Manufacturer04/16/2020
Initial Report FDA Received Date02/03/2020
Supplement Report FDA Received Date04/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1